Alert archive / Puerto Rico / Small Craft Advisories in 2018

Small Craft Advisory 1, NWS JSJ

January 2, 2018

NWS JSJ issued this small craft advisory at Jan 2, 2018, 2:25 PM CST. It took effect at Jan 4, 2018, 12:00 AM CST. It was in force for 113 min.

The area

The counties it named.

The facts

Issued
Jan 2, 2018, 2:25 PM CST (20:25 UTC)
In effect from
Jan 4, 2018, 12:00 AM CST
Expired
Jan 4, 2018, 1:53 AM CST
In force
113 min
Issued by
NWS JSJ

The text

As transmitted.

947 
WHCA72 TJSJ 022025
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
425 PM AST Tue Jan 2 2018

...A moderate northerly swell will begin to affect the outer 
local Atlantic waters by late Wednesday night...

AMZ710-030430-
/O.NEW.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
425 PM AST Tue Jan 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM AST
THURSDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 2 AM to 6 PM AST Thursday. 

* WINDS...Southeast winds at 10 to 15 knots

* WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with 
  occasional seas up to 8 feet. 

 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
6 follow-up statements
058 
WHCA72 TJSJ 030116
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
916 PM AST Tue Jan 2 2018

...A moderate northerly swell will begin to affect the outer
local Atlantic waters by late Wednesday night...

AMZ710-030930-
/O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
916 PM AST Tue Jan 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST
THURSDAY...

* WINDS...Southeast winds at 10 to 15 knots

* WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with 
  occasional seas up to 8 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
705 
WHCA72 TJSJ 030819
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
419 AM AST Wed Jan 3 2018

...A moderate northerly swell will begin to affect the outer
local Atlantic waters by late tonight...

AMZ710-031630-
/O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
419 AM AST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST
THURSDAY...

* WINDS...Southeast winds at 10 to 15 knots

* WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with 
  occasional seas up to 8 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
049 
WHCA72 TJSJ 031618
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1218 PM AST Wed Jan 3 2018

...A moderate northerly swell will begin to affect the outer
local Atlantic waters later tonight...

AMZ710-040030-
/O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
1218 PM AST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST
THURSDAY...

* WINDS...Southeast winds at 10 to 15 knots

* WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with 
  occasional seas up to 8 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
891 
WHCA72 TJSJ 032030
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
430 PM AST Wed Jan 3 2018

...A moderate northerly swell will begin to affect the outer
local Atlantic waters later tonight...

AMZ710-040430-
/O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
430 PM AST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST
THURSDAY...

* WINDS...Southeast winds at 10 to 15 knots

* WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with
  occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
419 
WHCA72 TJSJ 040152
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
952 PM AST Wed Jan 3 2018

...A moderate northerly swell will begin to affect the outer
local Atlantic waters overnight...

AMZ710-041000-
/O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
952 PM AST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST
THURSDAY...

* WINDS...Southeast winds at 10 to 15 knots

* WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with 
  occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
754 
WHCA72 TJSJ 040753
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
353 AM AST Thu Jan 4 2018

AMZ710-040900-
/O.CAN.TJSJ.SC.Y.0001.000000T0000Z-180104T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
353 AM AST Thu Jan 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Juan has cancelled the Small
Craft Advisory. 

However, small crafts should exercise caution due to seas up to 6
feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 2:17 PM CST, 8 minutes earlier.

Area forecast discussion, Jan 2, 2:17 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
417 PM AST Tue Jan 2 2018

.SYNOPSIS...A stable and relative dry airmass will continue to
prevail across the region through at least late Wednesday, when a
polar trough is forecast to amplify from the west over the
region. Low level winds will shift from east to southeast in
response to the aformentioned polar trough.

&&

.SHORT TERM...Tonight through Thursday...The dry air mass
will continue to prevail over the local region through at least
late Wednesday, limiting rains across the local forecast area.
On Wednesday night, model guidance suggest a strong surface low
pressure moving along the eastern U.S. inducing a southerly wind
flow across the islands, which is forecast to pool tropical
moisture from the south. Southerly winds will also generate a
slight increase on max temperatures mainly along the northern half
of Puerto Rico.

.LONG TERM...Friday through Wednesday...Computer models indicated
a frontal boundary and associated frontal trough will remain
across the southeastern Bahamas and northern Hispaniola Friday and
Saturday. However the proximity of these systems will induce a
moist southeast wind flow across the region. As a result, periods
of showers will be affecting the local region both days. For
Sunday through Wednesday next week, upper level ridge is forecast
to build north of the area. This will result in relatively fair
weather conditions across the northeast Caribbean throughout this
period.

&&

.AVIATION...VFR conditions will continue to prevail across all
terminal through at least 03/06Z. Winds will turn to the east to
southeast ahead of an approaching cold front with VCSH/SHRA
possible on Wednesday.

&&

.MARINE...A surface high pressure across the eastern Atlantic will create an
moderate easterly wind flow through Wednesday maintaining seas between
3 to 5 feet and winds up to 15 kts are expected for most of local
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  86  75  86 /  20  30  30  20
STT  74  84  74  83 /  20  30  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...CAM
LONG TERM....EM
Hazardous weather outlook, Jan 2, 3:54 AM CST, 10 hours 31 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
411 AM AST martes 2 de enero de 2018

AMZ710>745-PRZ001>013-031030-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
411 AM AST martes 2 de enero de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Viento...Vientos sostenidos hasta 20 mph a traves de las aguas
mar afuera del Caribe en la porcion suroeste del area de
pronostico.

.Olas...Se espera oleaje picado de hasta 6 pies a traves de las
aguas mar afuera del Caribe en la porcion suroeste del area de
pronostico.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para las costas del norte de Puerto Rico, Culebra y el
tercio este de Vieques.

.Dias Dos a Siete...miercoles a lunes

Se espera un riesgo alto de corrientes marinas para el norte de
Puerto Rico el miercoles en la noche y jueves y nuevamente desde el
sabado hasta lunes. Se espera oleaje sobre los 7 pies comenzando
temprano el sabado en las aguas mar afuera del Atlantico. Vientos
sobre 20 mph se moveran hacia las aguas mar afuera el proximo fin de
semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se le
exhorta a los observadores que reporten corrientes marinas al
Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-031030-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
411 AM AST martes 2 de enero de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para algunas de las playas de Santa Cruz y San Thomas.

.Dias Dos a Siete...miercoles a lunes

Un riesgo alto de corrientes marinas se anticipa en Santa Cruz
comenzando el domingo. Se espera oleaje sobre los 7 pies comenzando
temprano el sabado en las aguas mar afuera del Atlantico. Vientos
sobre 20 mph se moveran hacia las aguas mar afuera el proximo fin de
semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se le
exhorta a los observadores que reporten corrientes marinas al
Servicio Nacional de Meteorologia en San Juan.

Nearby

Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.